Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online
Ask a Urologist   »  

Should Soliten be continued for treatment of urinary incontinence?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
My husband(70ys) a diabetic, was diagnosed with Neurogenic overactive bladder. The problem with his incontinence started after he was embolized for a Spinal dural AV fistula in XXXXXXX this year. For the last 6 months,he has recurring UTIs. Was put on Soliten 5mg twice a day for 1 month. Ever since he has stopped taking Soliten, he has developed UTI again. He also has prostate abscesses. Sould Soliten be continued? Pls advise
Posted Mon, 20 Jan 2014 in Urinary and Bladder Problems
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Yes continue soliten;prostate may require drainage Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. Yes ma'am, in my opinion Soliten (solifenacin) should be continued. The doctor who had prescribed soliten was hoping your husbands urinary incontinence would have resolved within this one month, which is why he/she prescribed the medication for a duration of one month. This medication can be taken for a longer duration of time in dosages of 5 mg or 10 mg once or twice daily, to be decided by the prescribing doctor based on the patients requirements. Please do restart this medication, but also consider a revisit to your husband's doctor to find a more permanent cure for your husbands condition. The duonem 200 should be effective enough to take care of the strong UTI that jas been found. But the prostatic abscess may or may not respond to this antibiotic, and if it does not then surgical drainage may be required. Please wait for a duration of 7-14 days while on the antibiotic and then go for a repeat ultrasound examination to look for signs of improvement or resolution of the abscess. If these are not present, then surgical drainage may have to be considered. I hope this information helps you ma'am. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Follow-up: Should Soliten be continued for treatment of urinary incontinence? 9 hours later
Hello Doctor, Thank you for the prompt response. I have a couple of uestions related to his present condition. 1. Does a prolonged use of Soliten cause constipation. My husband is already having constipation and does not have bowel movements without his ayurvedic laxative which is working fine for the past 3 years. The only problem now, is that he has continuous constipation despite the laxative for the past 3 days. Or is it due to Duonem? 2. After the last ultrasound, the urologist was of the opinion that any surgical invasion for draining the abscess in his prostate or even open surgery would result in further weakening his bladder which is already very weak. Is there any other procedure with minimum invasion or can the abscess (I see a lot of pus in his urine at the time of catheterizing) be cured with oral antibiotics. 3. Considering the fact that he has so many inter related complications could you please advise me which of the problems need to be redressed first? The UTI or the prostate draining or treatment of overactive bladder. At present, each of these issues are being treated in isolation of each other. Is this why the problems keep recurring? Kindly advise mode and priority of treatment. And is diabetes the cause? If so does he need insulin? His current FBS is 105 and PPBS is 160.
Answered by Dr. Shoaib Khan 14 hours later
Brief Answer: All queries addressed ma'am, and sorry for delay Detailed Answer: Hello once again ma'am. My sincere apologies for the delay. It is the last day of the year, and the last day before the holidays which is why it was a very busy day in the OT. I shall be more than happy to address each of your issues. 1. I am afraid both soliten and duonem have diarrhea as a common side effect, and constipation has not been documented as a side effect of either of these medications. It could be possible that these medications are interfering with the ayurvedic medication, as this is the only plausible cause I can think of. 2. I would recommend strong oral or intravenous antibiotics for treatment of the abscess, as I was afraid to go in for a surgical procedure as well. But of course, intra-venous antibiotics will require hospital admission ma'am. 3. By all means, all three conditions need to be adequately and simultaneously addressed. But if there occurred a situation in which we had to choose to treat one or two of them first, then the UTI and prostate abscess would have to be given importance. And no, simulatenous treatment is not the cause for the recurring problems ma'am. The cause is the over-reactive bladder, being the main source of infection spread. 4. If sir's( your husband's) blood sugar is well controlled, which it seems to be; with oral hypoglycaemic drugs alone, then insulin will not be required ma'am. If your husband/s blood sugar were not well controlled, we could have assumed diabetes to be the cause for the recurrent infections, but it seems to be well under control, and it would be best if ti remains that way for as long as possible. I hope I have explained things well enough, and in a manner best understood by you. Please feel free to write back to me for any further clarifications, I would be more than happy to help. Best wishes.
Above answer was peer-reviewed by
Follow-up: Should Soliten be continued for treatment of urinary incontinence? 3 hours later
Thank you very much for your patience and beautifully explained answers Dr. XXXXXXX You have answered all my queries. Just in case there is any other doubt, I shall revert to you. Wishing you and your loved ones a joyous and meaningful New Year. Many Thanks XXXX
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: You made my year ma'am, best wishes Detailed Answer: Thank you so much for your kind words ma'am. My patients being happy and healthy is all I really need. Thank you for the beautiful start to my New Year ma'am. You really made it special for me. God bless you, your husband and the rest of your family with good health, wealth and prosperity always. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor